Alert archive / California / Snow Advisories in 2006

Snow Advisory 13, NWS Eureka, CA

March 27, 2006

NWS Eureka, CA issued this snow advisory at Mar 27, 2006, 3:59 AM PST. It took effect at Mar 28, 2006, 7:00 AM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2006, 3:59 AM PST (11:59 UTC)
In effect from
Mar 28, 2006, 7:00 AM PST
Expired
Mar 29, 2006, 7:00 AM PST
In force
24 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 271159
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
359 AM PST MON MAR 27 2006

...WINTER WEATHER TO ONCE AGAIN IMPACT NORTHWEST CALIFORNIA...

.A LOW PRESSURE SYSTEM GATHERING STRENGTH OVER THE EAST PACIFIC
THIS MORNING WILL DRIVE A COLD FRONT ASHORE ACROSS NORTHERN
CALIFORNIA TONIGHT...BRINGING LOCALLY HEAVY RAINFALL AND SNOWFALL
ABOVE 5000 FEET. ONCE THE COLD FRONT MOVES INLAND SNOW LEVELS WILL
FALL TO AROUND 3000 FEET LATE TONIGHT. ANOTHER SIGNIFICANT LOW
PRESSURE SYSTEM WILL THEN BRING ADDITIONAL RAIN AND SNOW TO
NORTHWEST CALIFORNIA TUESDAY.

CAZ003-004-076-280100-
/O.NEW.KEKA.SN.Y.0013.060328T1200Z-060329T0500Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
359 AM PST MON MAR 27 2006

...SNOW ADVISORY IN EFFECT FROM 4 AM TO 9 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 PM PST TUESDAY. 

SNOW LEVELS WILL FALL TO AROUND 3000 FEET ACROSS NORTHWEST
CALIFORNIA LATE TONIGHT. 5 TO 10 INCHES OF SNOW IS EXPECTED ABOVE
3000 FEET ACROSS NORTHWEST CALIFORNIA ON TUESDAY. A FOOT OR MORE
OF SNOW IS LIKELY THROUGHOUT TONIGHT AND TUESDAY ACROSS THE HIGH
COUNTRY ABOVE 5000 FEET.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

TJADEN
4 follow-up statements
000 
WWUS46 KEKA 280052
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
452 PM PST MON MAR 27 2006

...WINTER WEATHER TO IMPACT NORTHWEST CALIFORNIA...

.A LOW PRESSURE SYSTEM GATHERING STRENGTH OVER THE EAST PACIFIC
WILL DRIVE A COLD FRONT ON SHORE ACROSS NORTHERN CALIFORNIA
TONIGHT...BRINGING LOCALLY HEAVY RAIN...AND SNOW ABOVE 5000 FEET.
EARLY TUESDAY MORNING...BEHIND THE COLD FRONT...SNOW LEVELS WILL
FALL TO BETWEEN 3000 AND 3500 FEET. ANOTHER SIGNIFICANT LOW PRESSURE
SYSTEM WILL MOVE INLAND ON TUESDAY...BRINGING ADDITIONAL RAIN AND
SNOW TO NORTHWEST CALIFORNIA.

CAZ003-004-076-281500-
/O.CON.KEKA.SN.Y.0013.060328T1200Z-060329T0500Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
452 PM PST MON MAR 27 2006

...SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 PM PST
TUESDAY FOR ELEVATIONS ABOVE 3000 FEET...

SNOW LEVELS WILL BE 3000 TO 3500 FEET ACROSS NORTHWEST CALIFORNIA
EARLY TUESDAY MORNING BEHIND A STRONG COLD FRONT. 5 TO 10 INCHES
OF NEW SNOW IS EXPECTED ABOVE 3500 FEET EARLY TUESDAY THROUGH
TUESDAY NIGHT ACROSS MENDOCINO COUNTY...WITH 4 TO 8 INCHES
EXPECTED ACROSS HUMBOLDT...DEL NORTE...AND TRINITY COUNTIES ABOVE
3500 FEET. LIGHTER AMOUNTS...BUT UP TO 5 INCHES OF SNOW IS
POSSIBLE...DOWN TO 3000 FEET. A FOOT OR MORE OF SNOW IS LIKELY
ACROSS THE HIGH COUNTRY ABOVE 5000 FEET TONIGHT THROUGH TUESDAY
NIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
BTL
000 
WWUS46 KEKA 281146
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
346 AM PST TUE MAR 28 2006

...SNOW RETURNS TO THE HILLS OF NORTHWEST CALIFORNIA...

.A LOW PRESSURE SYSTEM OVER THE EAST PACIFIC WILL ROTATE TOWARD
THE COAST TODAY...BRINGING RAIN SHOWERS AND SNOW SHOWERS TO NORTHWEST
CALIFORNIA. SNOW LEVELS WILL BE AROUND 3500 FEET TODAY...THEN FALL
SLIGHTLY TO AROUND 3000 FEET TONIGHT. THE HEAVIEST SHOWERS WILL
MOVE ACROSS THE AREA DURING THE AFTERNOON...AS THE ASSOCIATED COLD
FRONT PUSHES ASHORE. LIGHT SHOWERS WILL LIKELY CONTINUE OVERNIGHT
...BUT WILL BRING VERY LITTLE ADDITIONAL SNOW ACCUMULATION TO THE
MOUNTAINS OF NORTHWEST CALIFORNIA.

CAZ003-004-076-290115-
/O.EXT.KEKA.SN.Y.0013.060328T1500Z-060329T0500Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
346 AM PST TUE MAR 28 2006

...SNOW ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 9 PM PST
THIS EVENING...

4 TO 7 INCHES OF SNOW IS EXPECTED ABOVE 3500 FEET ACROSS NORTHERN
MENDOCINO...TRINITY...AND HUMBOLDT COUNTIES TODAY...WITH 2 TO 3 INCHES
EXPECTED FARTHER NORTH ACROSS DEL NORTE COUNTY. THE HEAVIEST SHOWERS
ARE EXPECTED FROM LATE THIS MORNING THROUGH THIS AFTERNOON. 1 TO 2
INCHES OF SNOW IS ALSO EXPECTED ACROSS THE AREA DOWN TO 3000 FEET
LATER TODAY AS THE SNOW LEVEL LOWERS SLIGHTLY THIS EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS46 KEKA 290034
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
434 PM PST TUE MAR 28 2006

...ONE MORE ROUND OF SNOW SHOWERS EXPECTED TONIGHT...

CAZ003-004-076-291345-
/O.EXT.KEKA.SN.Y.0013.000000T0000Z-060329T1500Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
434 PM PST TUE MAR 28 2006

...SNOW ADVISORY NOW IN EFFECT UNTIL 7 AM PST WEDNESDAY FOR 
ELEVATIONS ABOVE 3000 FEET...

THE SNOW ADVISORY HAS BEEN EXTENDED THROUGH 7 AM PST WEDNESDAY.
THE PRIMARY COLD LOW PRESSURE CENTER ASSOCIATED WITH THE STORM
SYSTEM THAT HAS AFFECTED THE FORECAST AREA THE LAST TWO DAYS IS
STILL LOCATED ABOUT 200 MILES OFF OF THE NORTHERN CALIFORNIA
COAST. THIS AREA OF LOW PRESSURE WILL PUSH SOUTHEAST AND CONTINUE
TO PUSH SHOWERS INTO THE NORTHWEST CALIFORNIA HILLS AND MOUNTAINS
TONIGHT...WITH MOST OF THE SHOWER ACTIVITY REMAINING SOUTH OF
HIGHWAY 299. ADDITIONAL SNOWFALL ACCUMULATIONS OVERNIGHT ARE
EXPECTED TO BE 2 INCHES OR LESS NORTH OF HIGHWAY 299...AND 2 TO 4
INCHES SOUTH OF HIGHWAY 299. ISOLATED AMOUNTS UP TO 6 INCHES ARE
POSSIBLE ALONG THE SOUTH FORK RANGE AND IN THE YOLLA BOLLY
MOUNTAINS OF TRINITY AND MENDOCINO COUNTIES. SNOWFALL IS EXPECTED
TO TAPER OFF EARLY WEDNESDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
LUTZ
000 
WWUS46 KEKA 291213
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
413 AM PST WED MAR 29 2006


CAZ003-004-076-291500-
/O.CON.KEKA.SN.Y.0013.000000T0000Z-060329T1500Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
413 AM PST WED MAR 29 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING...

1 TO 2 INCHES OF ADDITIONAL SNOW ACCUMULATION IS EXPECTED EARLY
THIS MORNING ABOVE 3000 FEET ACROSS SOUTHERN HUMBOLDT...SOUTHERN
TRINITY...AND NORTHERN MENDOCINO COUNTIES. SHOWER ACTIVITY WILL
TAPER OFF CONSIDERABLY BY MID MORNING AND END COMPLETELY ACROSS
MOST OF THE AREA BY AFTERNOON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

TJADEN

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Mar 26, 4:55 PM PST, 11 hours 4 minutes earlier.

Area forecast discussion, Mar 26, 4:55 PM PST, 11 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
455 PM PST SUN MAR 26 2006

.SYNOPSIS...HIGH PRESSURE OFF OF THE NORTHERN CALIFORNIA COAST THIS
EVENING WILL GIVE WAY TO A NEW STORM SYSTEM MONDAY INTO MONDAY
NIGHT. CONDITIONS WILL REMAIN UNSETTLED THROUGH WEDNESDAY AS LOW
PRESSURE LINGERS OVER THE REGION. HIGH PRESSURE WILL BRIEFLY BUILD
IN LATE WEDNESDAY INTO EARLY THURSDAY. ANOTHER STORM SYSTEM IS NOW
EXPECTED FOR THE END OF THE WEEK.

&&

.DISCUSSION...BEAUTIFUL EARLY SPRING AFTERNOON TODAY...WITH PLENTY
OF 50S AND A FEW COZY 60S ACROSS THE REGION TODAY. AS OF 4PM PST
TEMPS HAD TOPPED OUT AT 57F IN FORTUNA...65F IN BOONVILLE...66F IN
HONEYDEW...64F AT HOOPA...69F IN GARBERVILLE AND BIG BAR...65F AT
THE UKIAH AIRPORT...AND 67F IN LAYTONVILLE. CURRENT DEWPOINTS LIE IN
THE LOWER 20S TO MID 40S ACROSS THE REGION...SO EXPECT THAT...WITH
ONLY SOME HIGH CLOUDS EXPECTED TONIGHT...GOOD RADIATIONAL COOLING
WILL OCCUR ACROSS THE AREA. INTERIOR VALLEYS SHOULD SEE 20S AND
30S...WITH NEAR FROSTY VALUES EXPECTED IN THE COASTAL ZONES. WHILE
MOS GUIDANCE INDICATES COASTAL TEMPS IN THE UPPER 30S TO NEAR 40
TONIGHT...HAVE CONTINUED IDEA OF TEMPS A BIT COOLER...AS MOS VALUES
FOR TONIGHT ARE LIKELY SKEWED BY CLIMO NORMAL LOWS IN THE 40S.
THUS...HAVE WORDED FOR PATCHY FROST IN BOTH COASTAL ZONES.
HOWEVER...DONT ANTICIPATE FROST WILL BE WIDESPREAD OR MAKE IT ONTO
THE BEACHES.

FOR MONDAY...MODEL GUIDANCE HAS BEEN SHIFTING A BIT WITH THE DETAILS
OF THE INCOMING SYSTEM...AS THREE AREAS NOTABLE ON THE WATER VAPOR
OVER THE GULF OF ALASKA INTERACT BETWEEN 130-150W AND 30-60N. TIMING
FOR THE ONSET OF PRECIP LOOKS LIKE TOMORROW AFTERNOON ACROSS
THE FORECAST AREA WITH HEAVIEST AMOUNTS MONDAY NIGHT AND TUESDAY. AS
FAR AS HEADLINES GO...CURRENTLY NOT EXPECTING ANY...THOUGH WIND
SITUATION NEEDS TO BE WATCHED OVER MENDOCINO COUNTY. 18Z NAM/ETA
INDICATES 50 TO 55KT AT 925MB ALONG THE MENDO COAST EARLY TUESDAY
MORNING...WITH POSSIBLE GALES OVER THE SOUTHERN WATERS. FOR NOW HAVE
WORDED FOR 20 TO 30 MPH GUSTS ACROSS MENDOCINO ZONES...AS EVEN GALES
OVER THE WATERS WOULDNT MEAN MUCH FOR MOST OF MENDOCINO COUNTY
UNDER SE FLOW. HOWEVER...IT SHOULD BE NOTED THAT...DUE TO STEEP AND
COMPLEX TERRAIN IN THE AREA...A SITUATION COULD SET UP SIMILAR TO
WHAT HAPPENED ON THE REDWOOD COAST IN THE 1ST WEKK OF MARCH. E-SE
FLOW WITH A STRENGTHENING SFC LOW OFFSHORE RESULTED IN A LOCALIZED
WIND CONVERGENCE AREA IN THE TERRAIN IN THE VICINITY OF HUMBOLDT
BAY...RESULTING IN A LOW END HIGH WIND WARNING SITUATION. THIS
SCENARIO THIS TIME AROUND HINGES ON A NAM TYPE SOLUTION.
HOWEVER...MODELS DONT AGREE ON THE POSITION OF THE LOW AT THIS
TIME. IN FACT...FOR 12Z TUESDAY...THE 18Z GFS HAS THE SFC LOW ABOUT
200NM WEST OF WHERE THE 18Z NAM HAS IT.

THAT ASIDE...CURRENT SNOW LEVELS LOOK TO REMAIN HIGH WITH AMOUNTS
BELOW ADVISORY VALUES THROUGH TUESDAY. TUESDAY NIGHT THROUGH
WEDNESDAY THERE IS A POSSIBILITY OF ADVISORY LEVEL SNOWFALL ACROSS
THE INTERIOR ZONES. CURRENT SOLUTIONS INDICATE SOME PROBLEMS WITH
THE TRACK OF THE UPPER COLD CORE AND DONT CRANK OUT QUITE ENOUGH
PRECIP TO WARRANT A SNOW ADVISORY. FOR TUES PM...GFS IS THE
SOUTHERNMOST SOLUTION WITH THE 500MB LOW OFF OF CAPE
MENDOCINO...WITH THE UKMET ABOUT 100 MILES FURTHER NORTH. THE
FAVORED ECMWF IS 150+ MILES NORTH OF THAT. PER NCEPS EPD AND MODEL
RUN TO RUN CONSISTENCY...DROPPED THE 12Z GFS FOR THIS PACKAGE AND
FOLLOWED THE 00Z ECMWF AND 00Z GFS. THUS...ALSO DOWNSCALED THE
T-STORM POTENTIAL TO JUST THE NORTHERN WATERS AND DEL NORTE COUNTY
FOR TUESDAY INTO TUESDAY NIGHT.

THE EXTENDED HAS CERTAINLY CHANGED FROM YESTERDAY. AS
MENTIONED...CONTINUED W/THE FAVORED 00Z ECMWF GUIDANCE...WITH FAST
WNW STORM TRACK THROUGH THE AREA. DETAILS ARE LIKELY TO SORT OUT
LATER...SO FOLLOWED EURO TROUGHS AND RIDGES...BUT LEFT ROOM FOR
POSSIBLE TIMING CHANGES. THUS...ANY BREAK FROM HIGH PRESSURE THROUGH
THE NEXT WEEK LOOKS TO LAST A DAY OR TWO...AT MOST...AS THE WET AND
COOL PATTERN CONTINUES. GOOD NEWS FOR WATER INTERESTS...BUT NOT GOOD
FOR THOSE LOOKING FOR ANY EARLY REPRIEVE FROM THE WET SEASON.
LUTZ

&&

.AVIATION...WITH CONTINUED DRY CONDITIONS AT LOWER AND MID
LEVELS....MOSTLY CLEAR SKIES ARE EXPECTED TONIGHT AS VERY HIGH LEVEL
MOISTURE INCREASES. LOCAL VALLEY FOG IS POSSIBLE TONIGHT...OTHERWISE
VFR CONDITIONS EXPECTED OVERNIGHT. PLEASE SEE TAFS AND TWEBS FOR
FURTHER DETAILS. TJADEN

&&

.MARINE...BRIEF LULL BETWEEN STORM SYSTEMS WILL BRING DECREASING
WIND AND SWELL TONIGHT THROUGH MONDAY MORNING. S WINDS TO INCREASE
MON AFTN AND NIGHT AS A SFC LOW NR 31N 135W DVLPG ALG A SRN JET
MOVES NE INTO THE WATERS S OF CAPE MENDOCINO BY LATE MONDAY AFTN. AS
THIS LOW MOVES NWD OVER THE OREGON WATERS TUE MORNING...A CLOSELY
TIED AND INTERACTING SFC LOW FROM THE NRN STREAM WILL SWING SE AND
PASS OVER THE OUTER WATERS THEN S OF THE REGION WED. THIS WILL
TRANSLATE TO A GNRL SOUTHERLY FLOW THROUGH AT LEAST MID WEEK WITH
ADVISORY FLAGS LIKELY REQUIRED MON NIGHT AND TUE. THE INTERACTING
SFC LOWS WILL ALSO BRING THE LIKELIHOOD OF MIXED S AND W SWELL BY
TUE NIGHT ALTHOUGH IT APPEARS NOW COMBINED SEAS WILL REMAIN AT OR
BELOW 10 FT. A STRONGER SYSTEM IS FORECAST TO APPROACH NW CA LATE IN
THE WEEK AND HAS POTENTIAL TO BUILD SIGNIFICANT STEEP SW SWELL FRI
INTO SAT. COLBY

&&

.EKA...WATCHES/WARNINGS/ADVISORIES...
.NONE AT THIS TIME.

&&

VISIT US AT WWW.WEATHER.GOV/EUREKA

Nearby

Snow Advisories in California, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.